Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 86, NWS Birmingham, AL

April 12, 20204 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 12, 2020, 10:47 PM CDT for 4 counties in Alabama. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2020, 10:47 PM CDT (03:47 UTC)
Expired
Apr 12, 2020, 11:45 PM CDT
In force
58 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 11:10 PM CDTTSTM WND DMGJacksonville State Univ, ALTREES AND POWER LINES WERE BLOWN DOWN AROUND JACKSONVILLE.
Apr 12, 11:12 PM CDTTSTM WND DMGPiedmont, ALLARGE TREE DOWN ON TOP OF A HOUSE IN PIEDMONT, VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
Apr 12, 11:12 PM CDTTSTM WND DMGPiedmont, ALSEVERAL TREES AND POWER LINES WERE BLOWN DOWN. SOME LANDED ON HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:20 PM CDTTornado WatchSPC8 hr
Apr 12, 4:38 PM CDTTornado Watch PDSSPC7 hr
Apr 12, 10:45 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 733 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
733 m²/s²
0-3 km storm-relative helicity
874 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted.

095 
WUUS54 KBMX 130347
SVRBMX
ALC015-019-029-055-130445-
/O.NEW.KBMX.SV.W.0086.200413T0347Z-200413T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1047 PM CDT Sun Apr 12 2020

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Calhoun County in east central Alabama...
  Eastern Etowah County in northeastern Alabama...
  Northeastern Cleburne County in east central Alabama...
  Cherokee County in northeastern Alabama...

* Until 1145 PM CDT.

* At 1047 PM CDT, severe thunderstorms were located along a line
  extending from near Sand Rock to near Weaver, moving northeast at
  85 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gadsden, Anniston, Jacksonville, Piedmont, Hokes Bluff, Centre,
  Cedar Bluff, Little River Canyon National Preserve, Forney, Centre
  Municipal Airport, Fort McClellan, Saks, West End-Cobb Town,
  Glencoe, Weaver, Ohatchee, Leesburg, Reece City, Sand Rock and
  Fruithurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for northeastern
Alabama. A Tornado Watch also remains in effect until midnight CDT
for east central Alabama. A Tornado Watch also remains in effect
until 600 AM CDT for northeastern and east central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3373 8535 3366 8601 3420 8601 3420 8584
      3424 8584 3424 8581 3426 8581 3426 8577
      3436 8566 3437 8563 3440 8563 3444 8558
      3449 8557 3453 8552
TIME...MOT...LOC 0347Z 239DEG 72KT 3425 8582 3376 8585 

HAIL...<.75IN
WIND...60MPH
 
$$

17/KLAWS
4 follow-up statements
204 
WWUS54 KBMX 130359
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1059 PM CDT Sun Apr 12 2020

ALC015-019-029-055-130445-
/O.CON.KBMX.SV.W.0086.000000T0000Z-200413T0445Z/
Calhoun AL-Etowah AL-Cleburne AL-Cherokee AL-
1059 PM CDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CALHOUN...EAST CENTRAL ETOWAH...NORTHEASTERN CLEBURNE AND
CHEROKEE COUNTIES...

At 1059 PM CDT, severe thunderstorms were located along a line
extending from near Blanche to near Piedmont to near Saks, moving
east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Anniston, Jacksonville, Piedmont, Hokes Bluff, Centre, Cedar Bluff,
Little River Canyon National Preserve, Forney, Centre Municipal
Airport, Fort McClellan, Saks, West End-Cobb Town, Weaver, Leesburg,
Gaylesville, Pleasant Gap, Cornwall Furnace Park, Blanche, Eastern
Weiss Lake and Little River Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for northeastern
Alabama. A Tornado Watch also remains in effect until 600 AM CDT for
northeastern and east central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3377 8536 3368 8578 3366 8601 3377 8601
      3391 8587 3428 8575 3436 8566 3437 8563
      3440 8563 3444 8558 3449 8557 3453 8552
TIME...MOT...LOC 0359Z 252DEG 57KT 3436 8556 3393 8569 3369 8591 

HAIL...<.75IN
WIND...60MPH
 
$$

17/KLAWS
532 
WWUS54 KBMX 130411 RRA
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1111 PM CDT Sun Apr 12 2020

ALC055-130421-
/O.CAN.KBMX.SV.W.0086.000000T0000Z-200413T0445Z/
Etowah AL-
1111 PM CDT Sun Apr 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ETOWAH COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for northeastern
Alabama. A Tornado Watch also remains in effect until 600 AM CDT for
northeastern and east central Alabama.

LAT...LON 3377 8536 3369 8574 3367 8590 3394 8575
      3394 8574 3409 8567 3426 8568 3431 8563
      3436 8551 3444 8550
TIME...MOT...LOC 0411Z 252DEG 57KT 3442 8532 3399 8545 3376 8567 

$$

ALC015-019-029-130445-
/O.CON.KBMX.SV.W.0086.000000T0000Z-200413T0445Z/
Calhoun AL-Cleburne AL-Cherokee AL-
1111 PM CDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN CALHOUN...NORTHEASTERN CLEBURNE AND CHEROKEE
COUNTIES...

At 1111 PM CDT, severe thunderstorms were located along a line
extending from near Summerville to near Pleasant Gap to 6 miles
southeast of Jacksonville, moving east at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Anniston, Jacksonville, Piedmont, Centre, Cedar Bluff, Forney, Fort
McClellan, Centre Municipal Airport, Saks, West End-Cobb Town,
Weaver, Gaylesville, Pleasant Gap, Cornwall Furnace Park, Blue
Mountain, Eastern Weiss Lake, Jacksonville State University, Mars
Hills, Moshat and Western Weiss Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for northeastern
Alabama. A Tornado Watch also remains in effect until 600 AM CDT for
northeastern and east central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3377 8536 3369 8574 3367 8590 3394 8575
      3394 8574 3409 8567 3426 8568 3431 8563
      3436 8551 3444 8550
TIME...MOT...LOC 0411Z 252DEG 57KT 3442 8532 3399 8545 3376 8567 

HAIL...<.75IN
WIND...60MPH
 
$$

17/KLAWS
379 
WWUS54 KBMX 130425
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1125 PM CDT Sun Apr 12 2020

ALC015-130433-
/O.CAN.KBMX.SV.W.0086.000000T0000Z-200413T0445Z/
Calhoun AL-
1125 PM CDT Sun Apr 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 AM CDT for northeastern
and east central Alabama.

LAT...LON 3377 8536 3371 8564 3377 8564 3380 8559
      3385 8559 3385 8563 3389 8559 3389 8553
      3433 8557 3436 8551 3441 8550 3441 8549
TIME...MOT...LOC 0423Z 242DEG 65KT 3441 8524 3398 8537 3375 8559 

$$

ALC019-029-130445-
/O.CON.KBMX.SV.W.0086.000000T0000Z-200413T0445Z/
Cleburne AL-Cherokee AL-
1125 PM CDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN CLEBURNE AND EASTERN CHEROKEE COUNTIES...

At 1123 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Summerville to 6 miles west of
Cedartown to near Edwardsville, moving northeast at 75 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cedar Bluff, Forney, Gaylesville, Pleasant Gap, Eastern Weiss Lake,
Mars Hills, Fullerton, Sweetwater Lake, Coleman Lake And Campground,
Liberty Hill, Howells Crossroads, Oak Level, Borden Springs and
Waterhouse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM CDT for northeastern
and east central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3377 8536 3371 8564 3377 8564 3380 8559
      3385 8559 3385 8563 3389 8559 3389 8553
      3433 8557 3436 8551 3441 8550 3441 8549
TIME...MOT...LOC 0423Z 242DEG 65KT 3441 8524 3398 8537 3375 8559 

HAIL...<.75IN
WIND...60MPH
 
$$

17/KLAWS
687 
WWUS54 KBMX 130436 RRA
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1136 PM CDT Sun Apr 12 2020

ALC019-029-130446-
/O.EXP.KBMX.SV.W.0086.000000T0000Z-200413T0445Z/
Cleburne AL-Cherokee AL-
1136 PM CDT Sun Apr 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLEBURNE AND
EASTERN CHEROKEE COUNTIES WILL EXPIRE AT 1145 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 AM CDT for northeastern
and east central Alabama.

LAT...LON 3377 8536 3371 8564 3377 8564 3380 8559
      3385 8559 3385 8563 3389 8559 3389 8553
      3433 8557 3436 8551 3441 8550 3441 8549
TIME...MOT...LOC 0436Z 239DEG 72KT 3453 8500 3410 8514 3387 8536 

$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:19 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 12, 7:19 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
719 PM CDT Sun Apr 12 2020

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0700 PM CDT Sun Apr 12 2020/

Mesoscale Update.

An all-hazards severe weather threat continues across portions of
Central Alabama. Damaging winds up to 70 mph, large hail, and
tornadoes all remain possible into the overnight hours as a dynamic
shortwave trough (which is taking a more neutral tilt) and surface
low pressure eject eastward.

Recent surface observations depict a favorable warm sector now along
and north of the I-20/59 corridor, including SBCAPE 500-1,500 J/kg,
EBS 60-70 kts, and 0-1 km SRH 500-700 m2/s2. These values are also
supported by the 21Z BMX RAOB and various RADAR derived hodographs.
Lift will continue to be abundant across the region as pressure &
height falls accompany upper-level diffluence & quasigeostrophic
forcing, as well as a surface moisture convergence axis from
northeast AL into southwest MS. Thus, deep/moist convection will
continue to be problematic over the next several hours, even as
storm modes become less discrete. Threats also include flash
flooding as high rain rates train north of I-20, generally
along/near a 1.8-2.0" PW axis and confluent flow in the 925-850 mb
layer. Short-range guidance suggests favorable atmospheric
conditions for all-hazards will persist for the next several hours
as a more linear convective system with embedded supercells ejects
across Central AL. The effective layer significant tornado parameter
is progged to remain as high as 5 ahead of this system through that
time, suggesting an environment favorable for tornadogenesis and
strong tornadoes.

Residents of Central AL must remain diligent and weather aware into
the overnight period and have multiple ways to receive warnings so
that necessary action to protect life and property can be taken.

40/Sizemore

.LONG TERM...
/Updated at 0250 PM CDT Sun Apr 12 2020/

Monday through Saturday.

Cooler, clearing conditions are expected on Monday as the cold front
tracks towards the east coast. Lingering clouds may persist through
the morning across our north as an upstream reinforcing front moves
across the area, but a dry, northerly flow and increasing CAA will
support sunny skies during the afternoon with highs in the lower 60s
northwest to near 80F southeast. Guidance continues to indicate the
front stalling generally east to west across the Gulf Coast region
on Tuesday before lifting slightly into southern portions of Alabama
early Wednesday morning. This should focus highest PoPs over our
southeastern quadrant, but a flattened low-level ridge over the
Lower MS Valley may hinder much of the activity from entering our
forecast area, so PoPs may be lowered in future updates.

Otherwise, the remainder of the extended will remain dry and cool as
the weak low-level ridge slides eastward across the region with dry
zonal flow aloft persisting through the period. Northeasterly flow
Thursday morning should allow temps to lower into the 30s.
Therefore, I continued to mention localized patchy frost across our
northern counties. The latest round of data indicates lows may be a
couple degrees warmer than previously forecast, but leaned on the
cooler side since models are typically too warm under northeasterly
flow.

Rain chances will begin increasing at the end of the week as another
low propagates across the Desert SW towards the Tennessee Valley.
Kept PoPs around 40-50% since there is still plenty of uncertainty
regarding timing, moisture return, and the evolution of the system.

86

&&

.AVIATION...
00Z TAF Discussion.

Widespread showers and thunderstorms will impact all TAF sites
overnight. Some of the storms will be severe with damaging winds
and isolated tornadoes. Strong gradient flow will also produce
south winds sustained 15-20 kts with gusts to 35 kts. The winds
will relax at bhm/tcl/eet by 05z as the low level jet shifts
eastward, with the severe threat also ending at these sites. For
the remainder of the TAF sites, the severe threat will end between
05z and 08z. Sfc winds will gradually veer overnight becoming
westerly by 12z. VFR cigs at the start of the forecast period will
become MVFR at all sites by 03z. Some clearing possible between
09z and 12z behind the initial front, but cold air stratocumulus
could bring back MVFR cigs across the northern TAF sites between
12z and 18z, then become scattered.

58/rose

&&

.FIRE WEATHER...

Widespread rain and thunderstorms are expected tonight across
Central Alabama. Winds will be gusty through the evening hours
with south winds gusting to 35 MPH. Drier weather builds in
the area on Monday before rain chances return across south
Alabama Tuesday night and Wednesday morning. Dry weather
will prevail Thursday and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     58  65  42  68  41 / 100   0   0   0  10
Anniston    60  69  44  70  44 / 100   0   0   0  10
Birmingham  59  67  45  69  43 / 100   0   0   0  20
Tuscaloosa  58  67  45  69  43 / 100   0   0   0  20
Calera      60  68  46  70  44 / 100   0   0   0  20
Auburn      64  76  49  76  49 / 100  10   0  10  40
Montgomery  65  77  51  78  50 / 100   0   0  10  40
Troy        66  80  52  81  52 / 100  10   0  10  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 3 AM CDT Monday for the following counties:
Autauga...Barbour...Bibb...Blount...Bullock...Calhoun...
Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa...
Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson...
Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery...
Perry...Pickens...Pike...Randolph...Russell...Shelby...St.
Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker...
Winston.

Flash Flood Watch until midnight CDT tonight for the following
counties: Blount...Cherokee...Etowah...Fayette...Lamar...
Marion...Walker...Winston.

&&
Hazardous weather outlook, Apr 12, 9:52 PM CDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
952 PM CDT Sun Apr 12 2020

ALZ011>015-017>050-140600-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
952 PM CDT Sun Apr 12 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...through Tonight.

Severe thunderstorms are likely across portions of Central Alabama,
mainly south of a line from Geiger to Tuscaloosa to Gardendale to
Snead. Threats include tornadoes, some of which could be strong,
damaging straight line winds up to 70 MPH, and hail up to golf ball
size. Localized flooding could also occur. Winds will also be breezy
outside of thunderstorms with gusts between 30 and 40 MPH.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor flooding is forecast along portions of the Tombigbee River and
Black Warrior River starting midweek.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be
necessary. Please follow all local, state, and CDC guidelines in
regards to travel.

In the hours before

Local storm report, Apr 12, 9:31 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
931 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      1 NE BOLDO              33.86N 87.17W
04/12/2020                   WALKER             AL   EMERGENCY MNGR

            FLASH FLOODING NEAR RV PARK IN SLEEPY HOLLOW
            CIRCLE NEAR BOLDO. AT LEAST ONE RV WAS SWEPT
            DOWNSTREAM IN FLOOD WATERS.

&&

AS
Local storm report, Apr 12, 9:39 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     1 SSE CARBON HILL       33.89N 87.52W
04/12/2020                   WALKER             AL   BROADCAST MEDIA

            STRUCTURAL DAMAGE IN CARBON HILL. THE EXTENT
            IS UNKNOWN. POSSIBLE TORNADO.

&&

MAL
Local storm report, Apr 12, 9:43 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
943 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     FLASH FLOOD      1 N UNIVERSITY MALL     33.21N 87.52W
04/12/2020                   TUSCALOOSA         AL   PUBLIC

            WATER LEVEL RISES REPORTED ACROSS VARIOUS
            AREAS OF THE TUSCALOOSA METRO AREA.

&&

AS
Local storm report, Apr 12, 9:48 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG     5 NNE BLOUNTSVILLE      34.15N 86.57W
04/12/2020                   BLOUNT             AL   EMERGENCY MNGR

            A BARN WAS DESTROYED ALONG BLACK ROAD.

&&

MAL
Local storm report, Apr 12, 10:01 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     FLASH FLOOD      JASPER                  33.83N 87.28W
04/12/2020                   WALKER             AL   PUBLIC

            FLASH FLOODING REPORTED IN DOWNTOWN JASPER.
            VIDEO SUBMITTED ON SOCIAL MEDIA OF FLOWING
            WATER OVER ROADWAY.

&&

AS
Local storm report, Apr 12, 10:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1004 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     FULTONDALE              33.62N 86.80W
04/12/2020                   JEFFERSON          AL   EMERGENCY MNGR

            SEVERAL TREES DOWN AND MANY LANDED ON HOMES
            BETWEEN FULTONDALE AND GARDENDALE.

&&

MAL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:10 PM CDTTornado WarningBMXGreene22 min
Apr 12, 7:14 PM CDTTornado WarningBMXSumter26 min
Apr 12, 7:16 PM CDTAreal Flood AdvisoryBMXCherokee, Etowah, St. Clair6 hr
Apr 12, 8:08 PM CDTSevere Thunderstorm WarningBMXFayette, Walker55 min
Apr 12, 8:14 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston5 hr
Apr 12, 8:15 PM CDTTornado WarningBMXWalker, Winston15 min
Apr 12, 8:25 PM CDTSevere Thunderstorm WarningBMXTuscaloosa38 min
Apr 12, 8:29 PM CDTFlash Flood WarningBMXFayette, Greene, Jefferson, Pickens, Sumter, Tuscaloosa and 1 more5 hr
Apr 12, 8:32 PM CDTTornado WarningBMXJefferson, Tuscaloosa21 min
Apr 12, 8:36 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson54 min
Apr 12, 8:36 PM CDTTornado Warning Tornado observedBMXJefferson, Tuscaloosa17 min
Apr 12, 8:49 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Apr 12, 8:51 PM CDTSevere Thunderstorm WarningBMXJefferson39 min
Apr 12, 8:52 PM CDTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker66 hr
Apr 12, 8:58 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa52 hr
Apr 12, 8:58 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa61 hr
Apr 12, 9:12 PM CDTTornado WarningBMXBlount20 min
Apr 12, 9:19 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair, Shelby71 min
Apr 12, 9:33 PM CDTTornado WarningBMXMarengo27 min
Apr 12, 10:02 PM CDTSevere Thunderstorm WarningBMXDallas27 min
Apr 12, 10:22 PM CDTFlash Flood WarningBMXBlount, Calhoun, Cherokee, Etowah, St. Clair4 hr
Apr 12, 10:24 PM CDTTornado WarningBMXCherokee36 min
Apr 12, 10:37 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery53 min
Apr 12, 10:53 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore43 min
Apr 12, 10:59 PM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega, Tallapoosa43 min
Apr 12, 11:01 PM CDTAreal Flood AdvisoryBMXGreene, Hale, Pickens, Sumter3 hr
Apr 12, 11:15 PM CDTSevere Thunderstorm WarningBMXBullock, Macon, Montgomery, Tallapoosa60 min
Apr 12, 11:16 PM CDTSpecial Weather StatementBMXFayette, Lamar, Marion74 min
Apr 12, 11:24 PM CDTAreal Flood WarningBMXFayette, Tuscaloosa, Walker6 hr
Apr 12, 11:30 PM CDTSevere Thunderstorm WarningBMXLee, Russell75 min
Apr 13, 12:08 AM CDTSpecial Weather StatementBMXBarbour, Bullock, Pike82 min
Apr 13, 12:11 AM CDTSevere Thunderstorm WarningBMXPike64 min
Apr 13, 12:13 AM CDTAreal Flood AdvisoryBMXLowndes, Montgomery3 hr
Apr 13, 12:18 AM CDTSevere Thunderstorm WarningBMXChambers16 min
Apr 13, 12:43 AM CDTSevere Thunderstorm WarningBMXBarbour, Bullock53 min
Apr 13, 1:04 AM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Pike, Russell3 hr
Apr 13, 1:29 AM CDTHigh Wind WarningBMXAutauga, Calhoun, Chambers, Cherokee, Chilton, Clay and 10 more3 hr
Apr 13, 1:29 AM CDTWind AdvisoryBMXAutauga, Calhoun, Chambers, Cherokee, Chilton, Clay and 10 more7 hr
Apr 13, 2:25 AM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby18 hr
Apr 13, 4:08 AM CDTAreal Flood WarningBMXCherokee12 hr
Apr 13, 7:43 AM CDTAreal Flood WarningBMXCherokee3 days

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.